Differential Equations and Dynamical Systems

, Volume 27, Issue 4, pp 357–367 | Cite as

Periodic Solutions of a Nonautonomous Leslie-Gower Predator-Prey Model with Non-Linear Type Prey Harvesting on Time Scales

  • Sultan Alam
  • Syed AbbasEmail author
  • Juan J. Nieto
Original Research


In this paper, we investigate the existence of periodic solutions of modified version of the Leslie-Gower predator-prey model with Holling-type II functional response in the presence of Michaelis-Menten type prey harvesting over a time scale. Sufficient conditions for the existence of periodic solutions are derived by using the continuation theorem of coincidence degree theory. The condition we obtain is easily verifiable and not much restricted.


Prey-predator model Periodic solution Continuation theorem Coincidence degree Time scale 

Mathematics Subject Classification

34N05 34C25 92A15 47H11 



We are thankful to the anonymous reviewers for their valuable comments and suggestions which help us to improve the manuscript considerably. This work was supported by project “NBHM / IITMANDI / 2013 / NBHM / SYA / 45 / 02” National Board of Higher Mathematic, Government of India, and partially supported by the Ministerio de Economia y Competitividad of Spain under Grant MTM2013-43014-P, XUNTA under grant R2014/002, and co-financed by the European Community fund FEDER.


  1. 1.
    Abbas, S., Banerjee, M., Hungerbuhler, N.: Existence, uniqueness and stability analysis of allelopathic stimulatory phytoplankton model. J. Math. Anal. Appl. 367, 249–259 (2010)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Fu, S., Zhang, L., Hu, P.: Global behavior of solutions in a Lotka Volterra predator prey model with prey-stage structure. Nonlinear Anal. RWA. 14, 2027–2045 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Tripathi, J.P., Abbas, S., Thakur, M.: A density dependent delayed predator-prey model with Beddington-DeAngelis type function response incorporating a prey refuge. Commun. Nonlinear Sci. Numer. Simul. 22, 427–450 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Yang, W., Li, X., Bai, Z.: Permanence of periodic Holling type-IV predator-prey system with stage structure for prey. Math. Comp. Model. 48, 677–684 (2008)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Huo, H.F., Li, W.T.: Periodic solutions of delayed Leslie-Gower predator-prey models. Appl. Math. Comput. 155, 591–605 (2004)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Mickens, R.E.: A SIR-model with square-root dynamics: an NSFD scheme. J. Diff. Equ. Appl. 16, 209–216 (2010)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Jang, S., Elaydi, S.: Difference equations from discretization of a continuous epidemic model with immigration of infectives. Can. Appl. Math. Q. 11, 93–105 (2003)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Izzo, G., Muroya, Y., Vecchio, A.: A general discrete time model of population dynamics in the presence of an infection. Disc. Dyn. Nat. Soc, Article ID 143019, p. 15 (2009)Google Scholar
  9. 9.
    Christiansen, F.B., Fenchel, T.M.: Theories of populations in biological communities. Lecture Notes in Ecological Studies, vol. 20. Springer-Verlag, Berlin (1977)CrossRefGoogle Scholar
  10. 10.
    Zeng, G., Wang, F., Nieto, J.J.: Complexity of a delayed predator-prey model with impulsive harvest and holling type II functional response. Adv. Complex Syst. 11, 77–97 (2008)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Bell, E.T.: Men of mathematics. Simon & Schuster, New York (1937)zbMATHGoogle Scholar
  12. 12.
    Hilger, S.: Analysis on measure chains- a unified approach to continuous and discrete calculus. Results Math. 18, 18–56 (1990)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Bohner, M., Fan, M., Zhang, J.: Existence of periodic solutions in predator prey and competition dynamic systems. Nonlinear Anal. RWA 7, 1193–1204 (2006)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Tian, Y., Ge, W.: Existence and uniqueness results for nonlinear first-order three-point boundary value problems on time scales. Nonlinear Anal. TMA 69, 2833–2842 (2008)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Peterson, A.C., Tisdell, C.C.: Boundedness and uniqueness of solutions to dynamic equations on time scales. J. Differ. Equ. Appl. 10, 1295–1306 (2004)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Atici, F.M., Biles, D.C., Lebedinsky, A.: An application of time scales to economics. Math. Comput. Model. 43, 718–726 (2006)MathSciNetCrossRefGoogle Scholar
  17. 17.
    DaCunha, J.J.: Stability for time varying linear dynamic systems on time scales. J. Comput. Appl. Math. 176, 381–410 (2005)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Hamza, A.E., Oraby, K.M.: Stability of abstract dynamic equations on time scales. Adv. Differ. Equ. 2012, 143 (2012)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Fang, H., Wang, Y.: Four periodic solutions for a food-limited two-species Gilpin-Ayala type predator-prey system with harvesting terms on time scales. Adv. Differ. Equ. 2013, 278 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Gaines, R.E., Mawhin, J.L.: Coincidence degree and non-linear differential equations. Springer, Berlin (1977)CrossRefGoogle Scholar
  21. 21.
    Liu, Z.: Double periodic solutions for a ratio-dependent predator-prey system with harvesting terms on time scales. Discrete Dyn. Nat. Soc., Article ID 243974, p. 12 (2009)Google Scholar
  22. 22.
    Zhu, Y., Wang, K.: Existence and global attractivity of positive periodic solutions for a predator prey model with modified Leslie Gower Holling-type II schemes. J. Math. Anal. Appl. 384, 400–408 (2011)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Dai, G., Tang, M.: Coexistence region and global dynamics of a harvested predator prey system. SIAM J. Appl. Math. 58, 193–210 (1998)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Das, T., Mukherjee, R.N., Chaudhari, K.S.: Bioeconomic harvesting of a prey predator fishery. J. Biol. Dyn. 3, 447–462 (2009)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Ji, C., Jiang, D., Shi, N.: Analysis of a predator prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation. J. Math. Anal. Appl. 359, 482–498 (2009)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Ji, C., Jiang, D., Shi, N.: A note on a predator prey model with modified Leslie-Gower and Holling-type II schemes with stochastic perturbation. J. Math. Anal. Appl. 377, 435–440 (2011)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Xiao, D., Jennings, L.: Bifurcations of a ratio-dependent predator-prey system with constant rate harvesting. SIAM J. Appl. Math. 65, 737–753 (2005)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Lenzini, P., Rebaza, J.: Non-constant predator harvesting on ratio-dependent predator prey models. Appl. Math. Sci. 4, 791–803 (2010)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Zhang, N., Chen, F., Su, Q., Wu, T.: Dynamic behaviors of a harvesting Leslie-Gower predator-prey model. Discrete Dynamics in Nature and Society, 2011, Article ID 473949, 14 pages (2011)Google Scholar
  30. 30.
    Gupta, R.P., Chandra, P.: Bifurcation analysis of modified Leslie-Gower predator prey model with Michaelis Menten type prey harvesting. J. Math. Anal. Appl. 398, 278–295 (2013)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Bohner, M., Peterson, A.: Dynamic equations on time scales: an introduction with applications. Birkauser, Boston (2001)CrossRefGoogle Scholar
  32. 32.
    Zhang, B., Fan, M.: A remark on the application of coincidence degree to periodicity of dynamic equations on time scales. J. Northeast Normal Univ. (Natural Science Edition) 39, 1–3 (2007) (in Chinese)Google Scholar
  33. 33.
    Xia, Y.H., Gu, X., Wong, P.J.Y., Abbas, S.: Application of Mawhin’s coincidence degree and matrix spectral theory to a delayed system. Abstr. Appl. Anal., Article ID 940287, p. 19 (2012)Google Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2015

Authors and Affiliations

  1. 1.School of Basic SciencesIndian Institute of Technology MandiMandiIndia
  2. 2.Department of Mathematical AnalysisUniversity of Santiago de CompostelaSantiago de CompostelaSpain
  3. 3.Faculty of ScienceKing Abdulaziz UniversityJeddahSaudi Arabia

Personalised recommendations